Hi. Just after anyone's experience with simponi. I have been on this for 6 months now and have had one infection after another from flu, tonsillitis and even shingles. I was on rituximab previously and felt I did well on it however the PCT would not continue it. In the eyes of them and NICE I did not show a good enough response. After a battle involving my MP I started simponi. I am so fed up with how I feel on it generally. Have rheummy app on Friday and want to stop simponi. I know I have reached the end of anti tnf's as have tried lots. I feel more depressed by the associated illnesses then I did with the RA.

9 Replies

  • Hello there,

    So sorry you haven't had good results with Simponi :( I've been on it since September last year and I've had fantastic results. My symptoms (which were severe and not responding to MTX, Hydroxy or NSAIDs) vanished within 5 days and haven't come back since. I barely notice my RA these days. Haven't had any major infections or bugs either. At the moment I am on Simponi and 5mg prednisolone as my rheumy wants me to take a break from Leflunomide (am having appetite and weight loss issues and it might be connected).

    I agree that side effects are the worst part of it all. I had terrible side effects on MTX and the thought of that little syringe and the sickly yellow liquid in it still makes me feel nauseous!!

    Which anti-tnfs have you tried? They are forever coming up with new ones so don't give up hope of finding something that works for you!!!

    Lots of love and a virtual hug

    Christine xxx

  • lefumonide does cause weight loss x

  • That would explain why my appetite still hasn't made a return despite being off MTX for a couple of months now!! xxx

  • Sounds like an ideal side effect. Steroids for 2 years led to weight gain that I'm still trying to get off before I eventually need a knee or hip replacement!

  • Lol I've never looked at it that way!! Then again I've never gained weight on steroids, just kept losing weight! No doubt because steroids made me so hyperactive I was burning off everything and then some :S Which is why I can't afford to have any more weight loss from leflunomide or anything else!!!! xx

  • Hi

    Thanks for your reply. I have tried Mtx(still on 25mg tablets weekly),sulfasalazine,hydroxychloroquine,embrel,humira and rituximab. I was on steroids for ages and after the rituximab managed to get off them completely. Leflonomide is not suitable as I am prone to high BP. I feel more unwell cause of mediactions than I did before it all!

  • Good evening :) May I ask why you were taken off Rituximab? It sounds insane to take you off something that works!! And as far as I know Simponi is more expensive anyway?! Polly's suggestion sounds really good, looks like anti-tnfs aren't working for you but it might be the other types of biologics similar to rituximab might!!

    I hope you have a nice evening despite all this madness!!

    Christine xx

  • That seems mad if you were doing ok on Ritiximab to swap you back to an anti-tnf! Have you thought about asking for Tocilizumab? That's an IL-6 rather than anti-tnf so might suit you better? Good luck. Polly

  • Was taken off it as "on paper" I did not show a good enough response. DAS didn't drop enough. Argued for rituximab via my GP as I knew how much more expensive simponi is. Did discuss tocilizumab but I declined it due to the need to be at hospital so much more. Am working and can't keep having time off. Having said that,associated infections since being on simponi has meant time sick anyhow. During the time I was on rituximab I had no sick leave linked to the RA.

You may also like...